Remove this ad
avatar

xjunkie4jesus

Senior Member

Posts: 235 Member Since: 06/09/13

Lead

Jun 19 14 1:29 AM

Tags : :

My psych provider wants me to "consider the monthly Vivitrol (Naltrexone) injection". The thing is: On Suboxone, if I get severely injured, they only have to pick a short-acting opiate and increase the hell out of the dose and I'd get pain relief-According 2 my Suboxone provider. My understanding of the monthly Vivitrol injection (Naltrexone), you'd be screwed if you really got hurt!! My psych provider thinks the risk of serious injury is "negligible" compared 2 the risk of using. Thoughts??
Quote    Reply   
Remove this ad
Remove this ad
avatar

sapphire76

Posts: 3,678 Member Since:02/22/10

FORUM ADMINISTRATOR

#1 [url]

Jun 20 14 3:10 AM

My main thought is that Vivitrol can stop the production of your brain's feel good endorphins, and as such cause something called 'anhedonia' which is basically a part of PAWS, and means that you derive no joy from literally anything. This is why you hear the stories about people cutting out Naltrexone implants.

Personally I would not do it, but maybe do some research on the internet and see what you think, and see if it will be a good fit for you.

Quote    Reply   
avatar

xjunkie4jesus

Senior Member

Posts: 235 Member Since:06/09/13

#2 [url]

Jun 20 14 5:35 AM

I totally forgot about that!!

@Sapphire,
I totally forgot that was an issue and THAT would be a MAJOR PROBLEM in my case because when I've come off "Replacement Therapies" completely in the past, I have had that issue and I was not even on Naltrexone!! Thanks for bringing that up!! image

Quote    Reply   
avatar

wayovermyhead

Posts: 4,350 Member Since:07/16/11

FORUM ADMINISTRATOR

#3 [url]

Jun 20 14 10:56 AM

This is a terrible idea...If you are a potential to use and you do it's like getting a spanking/beating for it. Kind of like that anabuse is for alcohol...

FORUM ADMINISTRATOR
Wishing You Best In Love & Life 
wayovermyhead

Quote    Reply   
avatar

xjunkie4jesus

Senior Member

Posts: 235 Member Since:06/09/13

#4 [url]

Jun 21 14 12:59 AM

@Way

So if you're on Naltrexone and you use while you're taking it, you get sick?? I thought it just kept you from getting pleasure from opiates IF YOU DO USE?

Quote    Reply   
avatar

sapphire76

Posts: 3,678 Member Since:02/22/10

FORUM ADMINISTRATOR

#5 [url]

Jun 22 14 4:29 AM

It depends what type of opiates/opioids you use. If you use something short acting, it's likely just to make you not feel the effects of what you've taken. If you took something like methadone, that is likely to actually make you sick.

What with your existing MH problems, I do not think that Vivitrol injections would be a good fit for you. There is likely to be an increase in anxiety, and as the block most of the production of natural endorphins, you are likely to feel more depressed as well.

Quote    Reply   
Remove this ad
avatar

cherbear

Senior Member

Posts: 694 Member Since:02/22/10

#8 [url]

Jul 31 14 11:21 AM

Therewas a good webinar yesterday that should be downloadable now at www.freedomfromsufferingnow.com with Dr. Michael Parr-they talked about some of the pros and cons of all of the different MAT for opiates, There is a place on the website to ask experts questions that I would use too.

Quote    Reply   
avatar

sapphire76

Posts: 3,678 Member Since:02/22/10

FORUM ADMINISTRATOR

#9 [url]

Aug 4 14 4:26 AM

I really would not even consider Vivitrol, as given your mental health issues, if it does block your endorphins, as it does with a lot of people, it will have a massive effect on your anxiety/depression.

Quote    Reply   
Remove this ad
Add Reply

Quick Reply

bbcode help